# SDR A6Y2007F00001

- Difficulty date: March 4, 2007
- Submitted: April 17, 2007
- Operation: Air carrier
- Aircraft: N8257H
- Make and model: Beech 58
- Aircraft serial: TH1650
- Engine: Cont IO550*
- System (JASC): 2300 · Communications System
- Part: Cooling Fan
- Condition: Out Of Position
- Location: Radio System
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

APPROXIMATELY 20 MINUTES INTO THE FLIGHT PILOT SUSPECTED AN ELECTRICAL BURNING ODOR.  HE NOTICED SOME SMOKE COMING FROM UNDER INSTRUMENT PANEL.  AT THAT TIME HE COMPLETED THE MEMORY ITEMS FOR (ELECTRICAL SMOKE OR FIRE).  AFTER 1 TO 2 MINUTES SMOKE AND ODOR DISSIPATED.  AFTER REGAINING RADIO COMMUNICATIONS WITH CENTER, PILOT DECLARED AN EMERGENCY AND ASKED FOR VECTORS TO NEAREST AIRPORT.  PILOT ACCEPTED VECTORS TO K3BS.  FLIGHT LANDED UNEVENTFULLY.  RADIO COOLING FAN FOUND RUBBING BETWEEN FAN AND HOUSING.  REPOSITIONED FAN  INSPECTED SIMILAR COOLING FANS ACROSS FLEET.  (K)
